Alert archive / Georgia / Freeze Warnings in 2005

Freeze Warning 4, NWS Tallahassee, FL

December 9, 200514 counties in Georgia; 5 counties in Alabama; Walton County, Florida

NWS Tallahassee, FL issued this freeze warning at Dec 9, 2005, 3:46 PM EST for 14 counties in Georgia; 5 counties in Alabama; Walton County, Florida. It took effect at Dec 10, 2005, 1:00 AM EST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2005, 3:46 PM EST (20:46 UTC)
In effect from
Dec 10, 2005, 1:00 AM EST
Expired
Dec 11, 2005, 3:41 PM EST
In force
39 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Walton County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTAE 092046
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EST FRI DEC 9 2005

...A FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY
SATURDAY MORNING FOR ALL OF SOUTHEAST ALABAMA...NORTHERN SECTIONS
OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND NORTHERN WALTON
COUNTY IN THE FLORIDA PANHANDLE...

.HIGH PRESSURE WILL BUILD EASTWARD NORTH OF THE AREA TONIGHT AND
WILL FUNNEL MUCH COLDER AIR INTO THE REGION. LOW TEMPERATURES IN
THE WARNING AREA WILL BOTTOM OUT IN THE UPPER 20S IN THE COLDEST
LOCATIONS...AND GENERALLY 30 TO 32 ELSEWHERE. THESE FREEZING
TEMPERATURES WILL LAST BETWEEN 2 TO 4 HOURS IN MOST AREAS.


ALZ065>069-GAZ120>128-130-142>144-101200-
/O.UPG.KTAE.FZ.A.0003.051210T0900Z-051210T1300Z/
/O.NEW.KTAE.FZ.W.0004.051210T0600Z-051210T1200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-BEN HILL-EARLY-MILLER-BAKER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...ABBEVILLE...
GENEVA...DOTHAN...GEORGETOWN...FORT GAINES...CUTHBERT...MORGAN...
DAWSON...ALBANY...LEESBURG...SYLVESTER...ASHBURN...FITZGERALD...
BLAKELY...COLQUITT...NEWTON
246 PM CST FRI DEC 9 2005 /346 PM EST FRI DEC 9 2005/

...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 7 AM
EST /6 AM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT LATE TONIGHT INTO EARLY SATURDAY
MORNING. LOW TEMPERATURES WILL BOTTOM OUT AT 29 TO 32 DEGREES IN
MOST LOCATIONS...WITH FREEZING TEMPERATURES LASTING BETWEEN 2 TO 4
HOURS.

APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION
AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES.

$$

FLZ007-GAZ145-101200-
/O.NEW.KTAE.FZ.W.0004.051210T0600Z-051210T1200Z/
INLAND WALTON-MITCHELL-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...CAMILLA
246 PM CST FRI DEC 9 2005 /346 PM EST FRI DEC 9 2005/

...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 7 AM
EST /6 AM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT LATE TONIGHT INTO EARLY SATURDAY
MORNING. LOW TEMPERATURES WILL BOTTOM OUT AT 31 TO 32 DEGREES IN
MOST LOCATIONS...WITH FREEZING TEMPERATURES LASTING BETWEEN 2 TO 3 
HOURS.

APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION
AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES.

$$

17-GOULD
2 follow-up statements
000 
WWUS72 KTAE 100847
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 AM EST SAT DEC 10 2005

...A FREEZE WARNING REMAINS IN EFFECT THIS MORNING...

.HIGH PRESSURE NORTH OF THE AREA IS FUNNELING COLD AIR INTO THE
REGION THIS MORNING. LOW TEMPERATURES IN THE WARNING AREA WILL
BOTTOM OUT IN THE UPPER 20S IN THE COLDEST LOCATIONS...AND
GENERALLY 30 TO 32 ELSEWHERE. THESE FREEZING TEMPERATURES WILL
LAST BETWEEN 2 TO 4 HOURS IN MOST AREAS.

ALZ065>069-FLZ007-GAZ120>128-130-142>145-101400-
/O.EXT.KTAE.FZ.W.0004.000000T0000Z-051210T1400Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-QUITMAN-CLAY-
RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-BEN HILL-
EARLY-MILLER-BAKER-MITCHELL-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...ABBEVILLE...
GENEVA...DOTHAN...DE FUNIAK SPRINGS...GEORGETOWN...FORT GAINES...
CUTHBERT...MORGAN...DAWSON...ALBANY...LEESBURG...SYLVESTER...
ASHBURN...FITZGERALD...BLAKELY...COLQUITT...NEWTON...CAMILLA
247 AM CST SAT DEC 10 2005 /347 AM EST SAT DEC 10 2005/

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS
MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EST /8 AM CST/
THIS MORNING. 

APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION
AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES.

$$

WOOL
000 
WWUS72 KTAE 112041
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EST SUN DEC 11 2005

...A FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA
BIG BEND EXCLUDING FRANKLIN COUNTY...

.HIGH PRESSURE TO THE WEST WILL USHER COLDER AIR INTO THE AREA
TONIGHT INTO MONDAY MORNING. LOW TEMPERATURES WILL FALL TO 32
DEGREES OR BELOW ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL 
GEORGIA AND THE FLORIDA BIG BEND...EXCLUDING FRANKLIN COUNTY BY
DAYBREAK MONDAY. THE DURATIONS OF SUB-FREEZING TEMPERATURES WILL
BE FROM TWO TO FOUR HOURS IN MOST AREAS.

FLZ016>019-026>029-034-GAZ120>131-142>148-155>161-121400-
/O.UPG.KTAE.FZ.A.0004.051212T1000Z-051212T1400Z/
/O.NEW.KTAE.FZ.W.0005.051212T1000Z-051212T1400Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-
TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-
COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...QUINCY...TALLAHASSEE...MONTICELLO...
MADISON...BRISTOL...CRAWFORDVILLE...PERRY...MAYO...CROSS CITY...
GEORGETOWN...FORT GAINES...CUTHBERT...MORGAN...DAWSON...ALBANY...
LEESBURG...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
BLAKELY...COLQUITT...NEWTON...CAMILLA...MOULTRIE...ADEL...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
341 PM EST SUN DEC 11 2005

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. LOW TEMPERATURES WILL FALL TO 32 DEGREES OR BELOW ACROSS
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA
BIG BEND...EXCEPT FRANKLIN COUNTY...BY DAYBREAK MONDAY. THE
DURATIONS OF SUB-FREEZING TEMPERATURES WILL BE FROM TWO TO FOUR 
HOURS IN MOST AREAS.

APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION
AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES.

$$

MAJ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Dec 9, 1:20 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Dec 9, 1:20 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
120 PM EST FRI DEC 9 2005

.SYNOPSIS...SFC COLD FRONT CONTINUES TO PUSH SE THROUGH THE CENTRAL
FL PENINSULA THIS AFTERNOON...WITH THE SHOWERS OUT AHEAD OF IT
CONTINUING TO WEAKEN. ACROSS OUR AREA...THE LOW CLOUDS BEHIND THE
FRONT ARE BREAKING UP AS THEY HEAD SOUTHEASTWARD...WITH ALL BUT THE
SE BIG BEND EXPECTED TO RECEIVE PLENTY OF SUNSHINE BEFORE THE DAY IS
THROUGH. TEMPS WILL BE VERY SLOW TO RESPOND IF AT ALL HOWEVER...AS
THE COLD AIR ADVECTION IN ADVANCE OF THE SFC HIGH IS QUITE STRONG.
OVER THE COASTAL WATERS...SCA CONDITIONS ARE STUBBORNLY HANGING
IN...AS WINDS CONTINUE OUT OF THE N AROUND 20 KTS.

&&

.SHORT TERM...THE MAIN FCST DILEMMA FOR TONIGHT WILL BE LOW
TEMPS...SPECIFICALLY...WILL A FREEZE WARNING BE NEEDED FOR PARTS OF
THE AREA OR NOT. WHILE YESTERDAY A GENERAL WIDESPREAD LIGHT FREEZE
LOOKED GOOD FOR MUCH OF THE INTERIOR...CONFIDENCE IS MUCH LOWER
TODAY AS NUMERICAL MODEL GUIDANCE HAS GENERALLY WARMED...WITH THE
COVERAGE AND THICKNESS OF THE CIRRUS LAYER LIKELY TO BE THE DECIDING
FACTOR. THE GFS SHOWS THE SATURATED LAYER AT THE CIRRUS LEVEL
HANGING IN UNTIL APPROXIMATELY 06 UTC TONIGHT...WITH SUBSTANTIAL
DRYING OBSERVED BETWEEN 06 AND 12 UTC. IF THE WINDS DO BECOME CALM
OR NEAR CALM AS FCST...THEN THIS SHOULD BE ENOUGH TIME FOR TEMPS TO
REACH THE FREEZING MARK OVER SOME AREAS...ESPECIALLY FURTHER TO THE
N. THEREFORE...DO PLAN ON ISSUING A FREEZE WARNING FOR PARTS OF THE
INTERIOR...WITH A GEOGRAPHICAL REPRESENTATION LIKELY SIMILAR TO THE
FREEZE WATCH AREA. HOWEVER...SINCE IT WILL BE SUCH A CLOSE CALL...IT
MAY VERY WELL NEED ADJUSTMENTS LATER THIS EVENING. AFTER TONIGHT...
THE NEXT OPPORTUNITY FOR FREEZING TEMPS WILL LIKELY BE SUNDAY
NIGHT...AS A SLIGHT WARMUP IS EXPECTED OUT AHEAD OF THE NEXT WEAK
COLD FRONT ON SATURDAY NIGHT.

&&

.LONG TERM...THE NEXT SIGNIFICANT SHORTWAVE MAY NOW DIG
SOUTHEASTWARD THROUGH THE MID MS VALLEY FASTER THAN WHAT WAS
EXPECTED YESTERDAY...WHICH COULD BRING RETURN FLOW MOISTURE AND A
POTENTIAL GULF LOW BACK AT US AS EARLY AS NEXT TUESDAY. HAVE RAISED
POPS ON TUESDAY TO ACCOUNT FOR THIS...AND HAVE ALSO KEPT 20-40
PERCENT POPS IN FOR THE REMAINDER OF THE EXTENDED PERIOD...AS A
SERIES OF SHORTWAVES MAY KEEP CONDITIONS FAIRLY UNSETTLED ACROSS THE
SE U.S. DURING THE NEXT 7-10 DAYS.

&&

.MARINE...WINDS AND SEAS SHOULD CONTINUE TO SUBSIDE TONIGHT...WITH
THE NEXT CHANCE FOR SCA OR SCEC CONDITIONS COMING ON SUNDAY AS THE
NEXT STRONG SFC RIDGE APPROACHES FROM THE NW. HOWEVER...MAY STILL
NEED TO START OFF THE 1ST PERIOD WITH AN SCEC...DUE TO THE SLOWER
THAN EXPECTED SUBSIDING OF WINDS AND SEAS.

&&

.AVIATION...LOW CLOUDS CONTINUE TO SCOUR OUT, WITH TLH AND VLD
REPORTING SCT015 AT 17Z. IN THEIR WAKE, EXPECT VFR CIGS ABOVE 150
THRU THE AFTN HRS. THE MID/HIGH CLOUDS ARE FCST TO DECREASE DURING
THE EARLY EVE AT PFN, DHN AND ABY, BUT LINGER UNTIL LATE NIGHT AT
TLH AND VLD.

&&

.FIRE WEATHER...EVEN THOUGH THE RED FLAG WARNING WAS CANCELLED FOR
THE FL PANHANDLE AND W BIG BEND... STILL WATCHING THIS AFTERNOON
VERY CLOSELY AS MUCH DRIER AIR CONTINUES TO RUSH IN. FOR
SATURDAY...GUIDANCE CONTINUES TO TREND UPWARD ON DEWPOINTS AND THUS
WILL BE ABLE TO CANCEL THE FIRE WX WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  33 62 40 58 / 00 05 20 20
PANAMA CITY  38 61 43 59 / 00 05 20 10
DOTHAN       33 59 37 55 / 00 05 20 10
ALBANY       31 60 38 56 / 00 05 10 10
VALDOSTA     33 64 41 57 / 00 05 20 20
CROSS CITY   37 66 41 61 / 00 05 20 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING TONIGHT ALL ZONES.
GA...FREEZE WARNING TONIGHT N ZONES.
FL...FREEZE WARNING TONIGHT N WALTON COUNTY.

&&

AVIATION/FIRE WX...JAMSKI
PUBLIC/MARINE...GOULD
Hazardous weather outlook, Dec 9, 5:44 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 AM EST FRI DEC 9 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-101100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
544 AM EST FRI DEC 9 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
NO SEVERE WEATHER IS EXPECTED. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT OVER THE GULF COASTAL WATERS SOUTH OF THE PANHANDLE...AS WELL
AS FOR THE BIG BEND WATERS BEYOND 20 NAUTICAL MILES FROM THE COAST.
WINDS AND SEAS ARE EXPECTED TO DROP BELOW ADVISORY CRITERIA BY EARLY
AFTERNOON. MUCH COLDER AIR WILL ARRIVE IN THE REGION TONIGHT.
FREEZING TEMPERATURES WILL BE POSSIBLE AS FAR SOUTH AS SOUTHEAST
ALABAMA AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. A
FREEZE WATCH HAS BEEN ISSUED FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS WILL INCREASE TO 15 TO 20 KNOTS OUT OF THE NORTHWEST ON
SUNDAY. BOATERS SHOULD EXERCISE CAUTION ON THAT DAY. FREEZING
TEMPERATURES WILL BE POSSIBLE ACROSS THE NORMALLY COLDER INLAND
LOCATIONS SUNDAY NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED
THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:03 AM ESTFreeze WatchTAEBaker, Ben Hill, Calhoun, Clay, Dougherty, Early and 7 more12 hr

Nearby

Freeze Warnings in Georgia, 2005Freeze Warnings in Alabama, 2005Freeze Warnings in Florida, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.